MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC MEDLINE INDUSTRIES, INC.; YANKAUER FLANGE TIP ON/OFF

MEDLINE INDUSTRIES, INC MEDLINE INDUSTRIES, INC.; YANKAUER FLANGE TIP ON/OFF
Model Number CDS981533F
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the suction tip broke off in the patient.The patient was having heart surgery when the reported incident occurred.Reportedly, the patient had to go under additional general anesthesia and had an x-ray to make sure the foreign body was retrieved from the patient.Due to the reported statement that the patient needed additional medical intervention and in an abundance of caution, this is a reportable mdr event.The sample was returned for evaluation.Upon inspection of the received sample it was seen that the top section of the yankauer broke off and left a jagged end on the yankauer, the end was not sent with the yankauer.The customer did note that when the tip broke it broke into multiple piece.No root cause was determined.No additional information is available.If additional information becomes available this report will be re-opened and re-evaluated.
 
Event or Problem Description
It was reported that during a heart surgery procedure, the yankauer suction tip broke off in the patient.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
YANKAUER FLANGE TIP ON/OFF
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC
three lakes drive
northfield, il
MDR Report Key10148589
Report Number1423395-2020-00010
Device Sequence Number3852845
Product Code OEZ
UDI-Device Identifier10889942643691
UDI-Public10889942643691
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS981533F
Device Catalogue NumberCDS981533F
Device Lot Number19LB0186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;